Join CaringBridge during this most important time of the year. Your support means that we can continue to provide free, secure websites all year long.
7/18/2017 Latest post:
On April 14th, Kris first presented to the ER with acute liver and kidney failure as well as an upper GI bleed. He was in the hospital for several days at that time. A couple weeks later he was back in the hospital with a lower GI bleed. Since then, he's had some additional complications from the liver failure, one of which was some fluid buildup in his abdomen called ascites. He has 2 liters of fluid drained from his belly on July 3rd. Along with that fluid, his body has been retaining a large amount of fluid and has been making him very weak and worn out. He has been seeing several specialist and has not been in good health.
Late on Friday night, July 14th, I had to call an ambulance due to Kris having major confusion, weakness and stroke-like symptoms. We were brought to Abbott Northwestern hospital in Minneapolis where a stroke was ruled out. However, due to the liver disease, he has several things out of whack that aren't being filtered thru the liver, which is causing some hepatic encephalopathy...which can mimic a stroke. The next afternoon, Kris was feeling nauseous and suddenly started vomiting massive amounts of blood. He was quickly transferred to the ICU, where he had to be intubated and they quickly worked to try to find the source of the bleed. He had a major upper GI bleed. He spent 4 days in ICU in critical condition and was moved into the med/surg unit last night (Monday 7/17).
This morning he's had to undergo another procedure as he's still having some bleeding issues. He's been in and out of consciousness, again due to the hepatic encephalopathy.
They are going to be putting in a PICC line for blood draws and IV meds because all of his access points are blown and or have developed blistering.
He's going to be here for a while I think. Please keep him in your thought and prayers and I will keep you posted thru journal updates.